Article Text

PDF

Antituberculosis treatment-induced hepatotoxicity: role of predictive factors.
  1. J. Singh,
  2. A. Arora,
  3. P. K. Garg,
  4. V. S. Thakur,
  5. J. N. Pande,
  6. R. K. Tandon
  1. Department of Gastroenterology, All India Institute of Medical Sciences, New Delhi.

    Abstract

    Antituberculosis drug-induced hepatotoxicity is quite common. However, factors predicting its development are still controversial. The objective of the present study was to evaluate the role of certain factors (age and sex of the patient, alcoholism, chronic liver disease, hepatitis B virus carrier status, acetylator status, nutritional status and antituberculosis treatment (ATT) regimen) in predicting the development of ATT-induced hepatitis. In a case-control study, 60 consecutive patients with evidence of ATT-induced hepatitis were studied to assess the possible association of the above-mentioned factors with ATT-induced hepatitis. Body mass index was found to be significantly lower in ATT-induced hepatitis patients (17.2 +/- 2.7) than in controls (19.5 +/- 3.3) (p < 0.05). Pyrazinamide was used in addition to isoniazid and rifampicin in a significantly higher percentage of patients in the ATT-induced hepatitis group (70%) as compared with those in the control group (42%). No significant differences were observed between the two groups with regard to the rest of the parameters.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.